Texas, 2007Flash Flood in Texas, June 17, 2007
June 17, 2007 · NWS SJT · 1 event in 1 county or zone
During the morning, heavy rains caused significant street flooding in Brownwood. The heavy rainfall also flooded roads located around Brown County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning, heavy rains caused significant street flooding in Brownwood. The heavy rainfall also flooded roads located around Brown County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 17, 2:22 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 2:22 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 AM CDT SUN JUN 17 2007
.SHORT TERM...
UPPER LEVEL LOW STILL MEANDERING OVER NORTHERN TEXAS. SCT SHWRS
AND TSTMS OCCURRING ACROSS THE EASTERN CWFA THIS MORNING. GOING
WITH CHC POPS TODAY ACROSS MUCH OF WEST CENTRAL TEXAS. LOCALLY HEAVY
RAIN WILL BE POSSIBLE. WILL KEEP THE FLASH FLOOD WATCH GOING UNTIL
NOON FOR THE NORTHERN EDWARDS PLATEAU...NORTHWEST HILL COUNTRY AND
MUCH OF THE HEARTLAND. TEMPS WILL BE COOL TODAY...WITH HIGHS
MAINLY 80 TO 85. PCPN BEGINNING TO WIND DOWN THIS EVENING...WITH
MAINLY SLGT CHC POPS ACROSS THE CWFA FOR TONIGHT.
.LONG TERM...
THE UPPER LEVEL LOW FINALLY MOVES EAST OF THE AREA...WITH AN UPPER
LEVEL RIDGE TO REPLACE IT FOR MUCH OF THIS WEEK. THIS MEANS DRY
WEATHER AND WARMER TEMPS...WITH HIGHS IN THE UPPER 80S TO LOWER
90S ON MONDAY...AND 90 TO 95 TUESDAY THROUGH SATURDAY.
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 82 66 88 73 / 40 20 20 10
SAN ANGELO 84 69 92 72 / 30 20 10 10
JUNCTION 83 69 90 74 / 40 30 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BROWN-CROCKETT-KIMBLE-
MASON-MCCULLOCH-MENARD-SAN SABA-SCHLEICHER-SUTTON.
&&
21
Hazardous weather outlook, Jun 17, 4:55 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 AM CDT SUN JUN 17 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
555 AM CDT SUN JUN 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AND
TONIGHT...BUT GRADUALLY BEGIN TO TAPER OFF AS THE UPPER LOW BEGINS
TO MOVE NORTHEAST AWAY FROM WEST CENTRAL TEXAS TONIGHT. SOME
THUNDERSTORMS EARLY ON TODAY COULD HAVE THUNDERSTORMS EMBEDDED WITH
HEAVY RAINFALL. FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND
SOUTH OF AN OZONA TO EL DORADO...MENARD...TO A BROWNWOOD LINE
THROUGH MIDDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO GRADUALLY WEAKEN AS IT
DRIFTS NORTHEAST OUT OF TEXAS ON MONDAY. RAINFALL CHANCES WILL
CONTINUE TO TAPER OFF AS HIGH PRESSURE BUILDS OVER TEXAS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
11
Flash Flood, Brown
- When
- June 17, 5:05 AM CST to 1:45 PM CST
- Where
- Brown County, 0.91 mi SW of Brownwood
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.711, -98.991
Significant street flooding occurred in Brownwood with cars stalled in the high water. Other roads in the county around Brownwood were closed due to flooding including Farm to Market Road 2525 and County Roads 257 and 234.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Texas, June 17, 20071 death · $1.0 million · 57 kt wind · 2 events
- Flood in North Dakota, June 17 to 21, 2007$3.4 million · 1 event
- Hail and Damaging Winds in North Dakota, June 17, 2007$789,000 · 3.5 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 17, 2007$55,000 · 50 kt wind · 6 events
- Damaging Winds in Indiana, June 17, 2007$55,000 · 60 kt wind · 3 events
- Tornado and Damaging Winds in Minnesota, June 17 to 18, 2007EF0 · 36 events
- Tornado and Flash Flooding in North Dakota, June 17 to 18, 2007EF0 · 33 events
- Hail in Montana, June 17, 20071.75 in hail · 32 events
- Tornadoes and Flash Flooding in South Dakota, June 17 to 18, 2007EF0 · 16 events
- Damaging Wind in Indiana, June 17, 2007$18,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 17, 2007$16,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wisconsin, June 17, 20071.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43779.